Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 2, 2021, 2:23 PM CDT for Tyler County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 2:23 PM CDT (19:23 UTC)
- Expired
- Aug 2, 2021, 3:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 117 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS84 KLCH 021923
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
223 PM CDT Mon Aug 2 2021
TXZ180-201-259-261-022000-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
223 PM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TYLER...NORTHEASTERN
HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alabama-Coushatta Reservation to Village
Mills to near Lumberton. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Silsbee, Woodville, Warren, Buna, Evadale, Fred, Wildwood, Spurger,
Caney Head, Village Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 9435 3058 9403 3038 9390 3031 9417
3046 9443 3064 9457 3078 9461
TIME...MOT...LOC 1922Z 246DEG 17KT 3071 9463 3049 9436 3029 9417
$$
RuaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:10 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 2, 12:10 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1210 PM CDT Mon Aug 2 2021 .DISCUSSION... For 18Z TAF issuance. && .AVIATION... Showers and thunderstorms have been developing through the morning hours around LFT/ARA and have spread westward to LCH and BPT. More widespread thunderstorm activity has been present around AEX. Numerous to widespread showers and thunderstorms with more sustained rainfall will be expected through the afternoon and evening hours. Storms will reduce in number late but some storms will likely be present through the night. Chances will increase in the early morning hours and will become widespread by dawn with storms persisting into the afternoon. Low-level clouds will be present throughout the area in the night and morning hours with LIFR/IFR conditions being possible. 55 && .PREV DISCUSSION... /issued 712 AM CDT Mon Aug 2 2021/ DISCUSSION... 02/12Z TAF Issuance. AVIATION... Scattered to numerous SHRA/TSRA expected to develop acrs the area today south of a weak frontal boundary. Conditions currently VFR although some brief vsby reductions due to BR have occurred and will be possible for another hour or so at AEX. VFR should prevail through the day except during periods of convection. As activity becomes more widespread, cigs are expected to lower to MVFR, initially at AEX this aftn then eventually at the southern terminals during the evening. MVFR cigs will prevail after 06Z tonight, with cigs at AEX possibly lowering to IFR late tonight. Winds will be light and vrbl, possibly bcmg northerly at AEX toward the end of the period. 24 PREV DISCUSSION... /issued 414 AM CDT Mon Aug 2 2021/ SYNOPSIS... Latest UA analysis and WV imagery shows an amplified pattern acrs the CONUS with a trough over the eastern half of the country with ridging acrs the Rockies and Intermountain West. At the sfc, a frontal boundary extends acrs N LA into NE LA arcing southwest toward cntl TX. Shortwave energy translating into the base of the trough aloft is interacting the sfc front to produce an extensive area of showers and storms acrs N LA into NE TX, spreading eastward into W MS early this morning. Meanwhile, typical nocturnal convective development is taking place over the coastal waters, and this activity is expected to expand in coverage through sunrise. 24 SHORT TERM [Today through Wednesday night]... Moisture has increased quite a bit since this time yesterday, with PWATs around 2 inches areawide, and this is expected to continue today, with PWATs up to 2.3-2.4 inches as moisture pools in advance of the slow moving sfc front. Hourly PoP trends suggest convection peaking at two separate times/areas today...first along the coastal/southern LA this morning as nearshore convection spreads inland, then again later this aftn acrs cntl/w LA as the sfc front sags southward into the area. Activity will gradually become more widespread acrs the area during the aftn and into the evening. Abnormally high moisture content acrs the region will support efficient rainfall processes, with storms capable of producing heavy rainfall and high rainfall rates. Areal QPF values range from less than an inch to around 2 inches through tonight, and while a widespread flood risk is not expected, isolated pockets of flooding will be possible where heavier rain occurs, especially in low lying or urban areas. The most recent Excessive Rainfall Outlook from WPC has upgraded much of the area to a SLGT risk for today/tonight. Increasing and more widespread cloud cover along with showers/storms will keep temperatures from warming too much today. High temps are expected to reach the upper 80s or around 90, although conditions will still be humid. Despite the mugginess, apparent temperatures are expected to remain below 100 degrees, a tolerable change from the recent string of Heat Advisory/Warning days. The front will be very slow to progress southward through Tuesday, and will maintain a focus for showers and storms acrs the area. The front will eventually settle toward the coast Tuesday night into Wednesday, with the axis of highest PoPs shifting south toward the coastal waters. Sfc high pres ridging southward and northwesterly flow developing aloft will allow a drier airmass to move into the area Tuesday night into Wednesday, with rain chcs coming to an end acrs the northern half of the area, and decreasing overall coverage acrs the southern zones. Cloud cover on Tuesday will limit aftn highs to below normal values in the upper 80s. As drier air and lower dewpoints begin to advect into the region behind the front Tuesday night and Wednesday, expect overnight lows a few degrees cooler, with temperatures into the upper 60s acrs portions of cntl LA. Daytime highs will rebound back to the lower 90s Wednesday aftn, but lower humidities will keep things more comfortable. 24 LONG TERM [Thursday through Monday]... At the beginning of the long-term period, our sfc front is progged to be somewhere in the vicinity of the near shore coastal waters or right along the coast with a slow inland drift progressing in response to high pressure building east of the forecast area and height falls developing aloft as a trof digs across the cntl CONUS. Initially, much drier air is noted in forecast soundings with PWAT values progged as low as 0.95 inches across the nrn zones before they begin creeping upward on the developing srly flow. For these reasons, best POPs for Thursday remain down near the coast although slim POPs are in place for the nrn zones. Forecast highs remain seasonal, but dewpoints in the 60s for much of the area will make it feel much more pleasant than we've seen recently. As the boundary slips north of the forecast area by Friday and forecast soundings continue to indicate increasing moisture (PWATs now roughly in the neighborhood of 1.6 inches), rain chances will accordingly bump upward with the entire forecast area now in the chance category for the afternoon hours. Highs nudge upward a degree, but dewpoints will be on the climb, producing back into the lower 100s for portions of the forecast area. For the weekend, the area holds in a flat ridge aloft while forecast soundings indicate the return of a very moist airmass (PWAT values are progged to be back up around 2.0 inches). With mesoscale features and a likely afternoon seabreeze being the main driving forces for convective development, POPs remain consistent in the chance to likely categories each day. With the enhanced cloud cover and better rain chances, trimmed back blended maxes each day, although highs will still be seasonable. 25 MARINE... Light to ocnl moderate southwest to west winds can be expected through Tuesday, with seas generally around 2 feet or less. Scattered to numerous showers and tstms can be expected this morning before decreasing by early aftn. Convection will again increase this evening and overnight as a weak frontal boundary inches closer to the coast. Showers and tstms will remain widespread through Tuesday and possibly into Tuesday night as the front stalls near the coast or just offshore. Convective coverage will decrease/trend toward a more typical pattern from mid-week onward. Winds will shift more offshore Tuesday night, and persist from Wednesday into Thursday as weak high pres builds south behind the front. Onshore flow will return late in the week as the front retreats back to the north. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 73 89 69 92 / 60 50 10 10 LCH 75 88 73 91 / 80 80 30 30 LFT 75 88 73 90 / 70 90 30 30 BPT 74 89 72 92 / 80 80 40 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 2, 5:01 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 501 AM CDT Mon Aug 2 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-031015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 501 AM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms can be expected across coastal and southern Louisiana this morning. This activity should decrease by early afternoon, with additional showers and storms developing and becoming widespread from the Lakes region into central Louisiana. Some storms will be capable of producing heavy rainfall or very high rainfall rates. Localized flooding of streets and low lying areas will be possible, but more widespread flooding is not expected. WPC has outlined much of the area in a Slight Risk for Excessive Rainfall. No severe thunderstorms are expected, but stronger storms will be capable of frequent lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The highest chances for showers and thunderstorms will shift to the southern half of the area on Tuesday as a weak frontal boundary slowly moves south through the area. Scattered showers and thunderstorms can be expected elsewhere across the area. Some storms will be capable of producing heavy rainfall on Tuesday, especially over the southern half of the area. No severe thunderstorms are expected at this time, although locally higher winds along with frequent cloud-to-ground lightning will be possible with storms. Rain chances then decrease for the mid to latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-031015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 501 AM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected this morning. Showers and storms will decrease by early afternoon, then increase again this evening and overnight. No severe thunderstorms are expected, but stronger storms will be capable of frequent lightning, gusty winds, and locally higher seas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Widespread shower and thunderstorm activity is expected Tuesday as a weak frontal boundary stalls near the coast or just offshore. Elevated rain chances will continue into Wednesday before trending back to a more typical pattern through the latter part of the week. Locally higher winds and seas along with frequent cloud-to-water lightning can be expected with storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 10:44 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1044 AM CDT Mon Aug 2 2021
LAZ029-021615-
Avoyelles LA-
1044 AM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 1115 AM CDT...
At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dupont, or near Moreauville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Simmesport, Moreauville, Bordelonville, Plaucheville, Dupont, Big
Bend and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 9168 3117 9168 3116 9170 3114 9172
3112 9172 3110 9170 3109 9172 3107 9171
3105 9172 3099 9178 3097 9181 3087 9180
3085 9183 3085 9196 3119 9204 3120 9170
TIME...MOT...LOC 1544Z 267DEG 21KT 3099 9191
RuaSpecial weather statement, Aug 2, 2:17 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
217 PM CDT Mon Aug 2 2021
LAZ031-032-042-043-022000-
Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
217 PM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...NORTHWESTERN ACADIA AND SOUTHEASTERN ALLEN
PARISHES UNTIL 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harmony to near Pine Island to near
Jennings. Movement was east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jennings, Kinder, Basile, Oberlin, Iota, Elton, Evangeline, Allen
Parish Airport, Pine Island, Harmony and Hathaway.
This includes Interstate 10 in Louisiana between mile markers 60 and
68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 9268 3052 9251 3028 9239 3021 9272
3038 9284 3060 9295
TIME...MOT...LOC 1916Z 247DEG 21KT 3058 9288 3042 9277 3024 9269
RuaSpecial weather statement, Aug 2, 2:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
223 PM CDT Mon Aug 2 2021
TXZ180-201-259-261-022000-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
223 PM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TYLER...NORTHEASTERN
HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alabama-Coushatta Reservation to Village
Mills to near Lumberton. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Silsbee, Woodville, Warren, Buna, Evadale, Fred, Wildwood, Spurger,
Caney Head, Village Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 9435 3058 9403 3038 9390 3031 9417
3046 9443 3064 9457 3078 9461
TIME...MOT...LOC 1922Z 246DEG 17KT 3071 9463 3049 9436 3029 9417
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:53 AM CDT | Special Marine Warning | LCH | 37 min | |
| Aug 2, 10:44 AM CDT | Special Weather Statement | LCH | Avoyelles | 31 min |
| Aug 2, 2:17 PM CDT | Special Weather Statement | LCH | Acadia, Allen | 43 min |
| Aug 2, 2:41 PM CDT | Special Weather Statement | LCH | Lafayette | 49 min |
| Aug 2, 3:25 PM CDT | Special Weather Statement | LCH | Saint Martin | 50 min |
| Aug 2, 4:21 PM CDT | Special Marine Warning | LCH | 39 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.